MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-P-311
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: tri ts femur sz4 left;5512-f-401;a7y9e.Tri ts baseplate size 3;5521-b-300;atv7ba.Triathlon sym cone aug sz c;5549-a-130;d7el.Tri press-fit stem 16mm x 100mm;5565-s-016;0044190d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that: "on 9/3/2020 patient reported excessive knee pain, more specifically anterior left thigh start-up pain.Radiographs obtained on 9/3/2020 show the proximal tip of her femoral stem has associated bone remodeling of the surrounding cortex, especially anteriorly.The patient is scheduled to get a bone scan to assess component and workup to determine if the femoral component is loose.".
 
Event or Problem Description
It was reported that: "on (b)(6) 2020 patient reported excessive knee pain, more specifically anterior left thigh start-up pain.Radiographs obtained on (b)(6) 2020 show the proximal tip of her femoral stem has associated bone remodeling of the surrounding cortex, especially anteriorly.The patient is scheduled to get a bone scan to assess component and workup to determine if the femoral component is loose.".
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product remains implanted.  -clinician review: the event description states: ".Excessive knee pain.Anterior left thigh.Radiographs (b)(6) 2020.Proximal tip of stem.Bone remodeling.Bone scan and work-up to determine if femoral component is loose.".Multiple, undated research forms relating to primary left tka on (b)(6) 2015 and revision on (b)(6) 2018 with no official medical documentation.(b)(6) 2018 x-rays: ap both knees, 2 lat.Left knee bilateral tka left cemented ps reduced, nominal position, no cement mantle visualized on femoral component.(b)(6) 2018 x-rays: ap both knees and distal femur, 2 lat left knee and distal femur.- right knee unchanged, left knee long stem revision tka with hybrid cement fixation, tibial cone augment, same patella, distal tibial stem not visualized, reduced, nominal.No clinical or pmh, no operative reports, no examination of explanted components, no serial x-rays including (b)(6) 2020 study alluded to in event description.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.- device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.  conclusion: it was reported that the patient had excessive knee pain.The available medical records were provided to the consulting clinician for a review which was rejected stating based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.Further information such as clinical or patient medical history, serial x rays and examination of explanted components are required to complete the investigation and determine a root cause. no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON #3 PS INSERT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10832091
Report Number0002249697-2020-02433
Device Sequence Number1767802
Product Code MBH
UDI-Device Identifier07613327042665
UDI-Public07613327042665
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number5532-P-311
Device Catalogue Number5532P311
Device Lot NumberLFE545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight80